MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; HYSTEROSCOPE (AND ACCESSORIES)

STRYKER-ENDOSCOPY LAKELAND 5300; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 10-401FC
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the device handle appeared to be intact and showed no signs of visual anomalies.The drive cable housing assembly appears to be intact.No planarity damage to the outer shaft was observed.The returned complaint device was received with the cutting blade slightly closed.The cutting blade functionality was tested manually by twisting the drive cable coil on the drive cable plug to open and close the blade.The blade would not open.There was no sign of eschar present limiting the functionality of the blade.Manual continuity test was performed on the audio jack on the drive cable plug to verify continuity when the blade is closed and/or open.During testing of the blade closed, the device tested closed.The device was then connected to the myosure controller unit to verify that the device blade would actuate when activated.The blade did not actuate.The returned complaint device was then disassembled to investigate further.During disassembly the electrical wire was found to caught up in one of the handle halves screw and wrapped around the base of the gearing.Also, there was a metal flake found inside the handle and the plastic was frayed, and what appeared to be, more metal flakes in and around the hex bolt.Upon further disassembly of the handles halves, two blue dots, indicative of adhesive were also found.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to the wire getting caught up in an assembly screw causing the gearing being unable to move freely leading to metal on metal and plastic friction leading to metal and plastic shavings.The instructions for use (ifu) state: before using the myosure tissue removal system for the first time, please review all available product information.Use only the myosure control unit to connect to the reprocessed myosure tissue removal device.Use of any other drive mechanism may result in failure of the device to operate or lead to patient or physician injury.If visualization is lost at any point during a procedure, stop cutting immediately.Periodic irrigation of the tissue removal device tip is recommended to provide adequate cooling and to prevent accumulation of excised materials in the surgical site.Ensure that vacuum pressure >200 mm hg is available before commencing surgery before using the myosure tissue removal system, you should be experienced in hysteroscopic surgery with powered instruments.Healthy uterine tissue can be injured by improper use of the tissue removal device.Use every available means to avoid such injury.Do not use the reprocessed myosure tissue removal device to resect tissue that is adjacent to an implant.When resecting tissue in patients that have implants, assure that: the reprocessed myosure tissue removal device¿s cutting window is facing away from (i.E.180° opposite) the implant; the visual field is clear; and the reprocessed myosure tissue removal device¿s cutting window is engaged in tissue and is moved away from the implant as tissue resection proceeds.In the event an implant becomes entangled with a myosure cutter, the following steps are recommended: cease cutting immediately: kink the reprocessed myosure tissue removal device¿s outflow tube to prevent a loss of uterine distension; disconnect the reprocessed myosure tissue removal device¿s drive cable from the control box; grasp the end of the reprocessed myosure tissue removal device drive cable with a hemostat or other clamping device; hold the drive cable hub and tissue removal device to prevent twisting; open the tissue removal device¿s cutting window by manually twisting the hemostat counterclockwise; and gently pull the reprocessed myosure tissue removal device into the hysteroscope to detach the myosure device from the implant.Operation 1.Push the power switch to the on position.2.The foot pedal activates tissue removal device operation.The foot pedal turns the motor on and off.Once the foot pedal is depressed, the reprocessed tissue removal device accelerates and rotates to the set speed and continues until the foot pedal is released.3.Press the foot pedal and observe the reprocessed tissue removal device action to verify that the motor runs and that the cutting window is closed as shown in.4.Introduce the reprocessed tissue removal device through the straight 3 mm working channel of a hysteroscope.5.Under direct hysteroscopic visualization, position the reprocessed tissue removal device¿s side facing cutting window against target pathology.6.Press the foot pedal to activate the reprocessed tissue removal device¿s cutting blade.7.The reprocessed tissue removal device¿s reciprocating action alternately opens and closes the device¿s cutting window to the vacuum flow thereby drawing tissue into the cutting window.8.Cutting takes place when the reprocessed tissue removal device cutting edge rotates and translates across the reprocessed tissue removal device¿s cutting window.Caution: excessive leverage on the reprocessed tissue removal device does not improve cutting performance and, in extreme cases, may result in wear, degradation, and seizing of the cutter assembly.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that there was a failure of the myosure once the surgeon started to use the device.As reported, it did not work after multiple tries.The device was replaced with an oem device.There was no patient injury or medical intervention and extended procedure time reported was a few minutes to get oem device.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key22080101
Report Number0001056128-2025-00039
Device Sequence Number20965018
Product Code HIH
UDI-Device Identifier07613327507133
UDI-Public07613327507133
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-401FC
Device Catalogue Number10-401FC
Device Lot Number15887841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown